MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING MONORAIL PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING MONORAIL PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Lot Number 0035780173
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 70%-90% stenosed target lesion was located in the moderately tortuous and severely calcium mid to distal superficial femoral artery (sfa).A 5.0 x 150 mm 200cm sterling monorail pta balloon dilatation catheter was advanced for treatment.During the procedure, when the balloon was advance to distal sfa, the balloon ruptured upon inflation at 10 atmospheres for 60 seconds.The balloon was then pulled back to the mid sfa, however the balloon was ruptured again for 30 seconds.The device was removed without any problem, and the procedure was completed with a non-bsc device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
A global sterling mr 5.0 x 150 mm 200cm was returned to the complaint investigation site (cis) for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination showed the balloon had a rupture.Microscopic examination revealed that the balloon had a pinhole 45mm from the tip causing the balloon to leak.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 70%-90% stenosed target lesion was located in the moderately tortuous and severely calcuim mid to distal superficial femoral artery (sfa).A 5.0 x 150 mm 200cm sterling monorail pta balloon dilatation catheter was advanced for treatment.During the procedure, when the balloon was advance to distal sfa, the balloon ruptured upon inflation at 10 atmospheres for 60 seconds.The balloon was then pulled back to the mid sfa, however the balloon was ruptured again for 30 seconds.The device was removed without any problem, and the procedure was completed with a non-bsc device.There were no patient complications as a result of this event.

Brand Name
STERLING MONORAIL PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21989768
Report Number2124215-2025-29634
Device Sequence Number15531993
Product Code LIT
UDI-Device Identifier00191506046453
UDI-Public(01)00191506046453
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number0035780173
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer05/19/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown